Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 70, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2013, 4:58 PM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 4:58 PM EDT (20:58 UTC)
- Expired
- Jul 29, 2013, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS51 KBOX 292058
SVRBOX
MAC017-021-025-292145-
/O.NEW.KBOX.SV.W.0070.130729T2058Z-130729T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 545 PM EDT
* AT 458 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BROOKLINE...AND
WAS MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON...BROOKLINE...CHELSEA...DEDHAM AND
WINTHROP. FENWAY PARK IS ALSO IN THE PATH OF THIS DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4232 7096 4231 7097 4233 7105 4231 7101
4230 7105 4229 7103 4225 7116 4232 7120
4239 7104 4239 7101 4237 7097 4238 7100
4236 7099 4234 7104 4235 7095 4233 7100
4232 7097 4233 7096
TIME...MOT...LOC 2058Z 239DEG 18KT 4232 7114
$$
JWD2 follow-up statements
140
WWUS51 KBOX 292108
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT MON JUL 29 2013
MAC017-021-025-292145-
/O.CON.KBOX.SV.W.0070.000000T0000Z-130729T2145Z/
MIDDLESEX MA-SUFFOLK MA-NORFOLK MA-
508 PM EDT MON JUL 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL MIDDLESEX...SUFFOLK AND EXTREME NORTH CENTRAL
NORFOLK COUNTIES...
AT 507 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER CAMBRIDGE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...BROOKLINE AND WINTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4231 7097 4233 7102 4233 7105 4231 7104
4231 7110 4235 7115 4239 7101 4238 7098
4238 7100 4236 7100 4237 7105 4236 7105
4235 7102 4234 7104 4234 7104 4232 7096
TIME...MOT...LOC 2107Z 239DEG 18KT 4235 7108
$$
JWD640
WWUS51 KBOX 292122
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT MON JUL 29 2013
MAC017-021-025-292131-
/O.CAN.KBOX.SV.W.0070.000000T0000Z-130729T2145Z/
MIDDLESEX MA-SUFFOLK MA-NORFOLK MA-
522 PM EDT MON JUL 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX...
SUFFOLK AND EXTREME NORTH CENTRAL NORFOLK COUNTIES IS CANCELLED...
AT 520 PM...THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND ENTERED BOSTON HARBOR. THEREFORE THE WARNING HAS
BEEN CANCELLED.
&&
LAT...LON 4231 7097 4233 7102 4233 7105 4231 7104
4231 7110 4235 7115 4239 7101 4238 7098
4238 7100 4236 7100 4237 7105 4236 7105
4235 7102 4234 7104 4234 7104 4232 7096
TIME...MOT...LOC 2118Z 239DEG 18KT 4239 7099
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:37 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 29, 4:37 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EDT MON JUL 29 2013 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT FOLLOWED BY HIGH PRESSURE BUILDING INTO THE NORTHEAST THROUGH WED...DELIVERING DRY WEATHER WITH COMFORTABLE TEMPERATURES AND HUMIDITY. ANOTHER FRONTAL SYSTEM APPROACHES NEW ENGLAND LATE THU AND EARLY FRI WITH SHOWERS LIKELY. COOLER AND MAINLY DRY WEATHER ARE THE LATEST TRENDS FOR NEXT WEEKEND. ANOTHER COLD FRONT MAY TRIGGER A ROUND OF SHOWERS AND THUNDERSTORMS SUN AFTERNOON. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 330 PM UPDATE... WIDELY SCT STRONG STORMS ARE DEVELOPING ACROSS CENTRAL MA. WHILE MOISTURE HAS DECREASED IN THE COLUMN...THERE IS ENOUGH LOW LEVEL MOISTURE JUST AHEAD OF THE FRONT AND MLCAPES ARE 1500 J/KG IN THIS REGION. THREAT FOR ISOLD SHOWERS/TSTMS WILL CONTINUE THROUGH THE AFTERNOON ACROSS EASTERN HALF NEW ENG UNTIL THE LOWER DEWPOINTS MAKE IT IN OR DIURNAL HEATING DIMINISHES. TONIGHT...COLD FRONT MOVES OFFSHORE FOLLOWED BY CLEARING SKIES AND LOWER DEWPOINTS MOVING INTO THE REGION. THIS WILL ALLOW FOR A COMFORTABLE NIGHT WITH LOW TEMPS MID 50S TO LOWER 60S. THE EVENING WILL START OUT HUMID ACROSS SE NEW ENG WITH THE DRIER AIR ARRIVING OVERNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY... A SPECTACULAR SUMMER DAY EXPECTED AS HIGH PRES BUILDS OVER THE OHIO VALLEY WITH W/NW FLOW. LOW LEVEL FLOW ONLY AROUND 10 KT SO SEABREEZES ARE POSSIBLE ALONG THE IMMEDIATE COASTLINE. 850 MB TEMPS 11-12C SUPPORTS MAXES 80-85 EXCEPT MID/UPPER 70S NW HIGHER TERRAIN...WHICH IS COOLER THAN MOS GUIDANCE IS SUGGESTING. DEWPOINTS WILL BE IN THE 50S...WHICH IS AS DRY AS IT HAS BEEN FOR SEVERAL WEEKS. TUESDAY NIGHT... HIGH PRES BUILDS INTO NEW ENG FROM THE WEST BRINGING CLEAR SKIES AND LIGHT WINDS. MINS WILL BE MOSTLY IN THE 50S...EXCEPT LOWER 60S BOS/PVD URBAN CENTERS AND CAPE/ISLANDS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGHLIGHTS... * POTENTIAL SOAKING RAIN THU NIGHT * CHANCE OF SOMEWHAT MORE ORGANIZED SHOWERS/TSTMS SUN AFTERNOON/EARLY EVE OVERVIEW...THE MAIN FOCUS FOR THIS LONG TERM PERIOD WILL BE THE POTENTIAL FOR A WEAK SURFACE LOW PRES SYSTEM TO PRODUCE SIGNIFICANT RAFL THU NIGHT. THE OPERATIONAL ECMWF HAS BEEN SHOWING GOOD RUN TO RUN CONSISTENCY IN DEPICTING THIS FEATURE WITH AT LEAST SOME SUPPORT FROM THE GFS ENSEMBLES. HAVE EDGED POPS INTO THE HI CHANCE TO LOW LIKELY CATEGORY FOR THU NIGHT. TOO FAR OUT TO HAVE MUCH CONFIDENCE IN QPF BUT SEE POTENTIAL FOR A SWATH OF .5 TO 1.00 INCHES WITH LOCALLY HIGHER AMOUNTS. THE REST OF THE PERIOD LOOKS RELATIVELY DRY EXCEPT FOR A RISK OF WIDELY SCATTERED AFTERNOON CONVECTION FRI THRU SUN. WED THRU THU MORNING...LOOKS DRY. THU AFTERNOON...INCREASING CLOUDS AS PROBABLY WEAK SFC LOW APPROACHES FROM SW AHEAD OF A COLD FRONT APPROACHING FROM THE W. SHOWERS MAY BREAK OUT IN CT RIVER VALLEY OF CT AND MA BY LATE AFTERNOON. THU...LOOKING INCREASINGLY LIKELY THAT MOST...IF NOT ALL...OF THE CWA WILL HAVE MEASURABLE RAFL THU NIGHT. IF THE ECMWF IS ON TRACK...THEN THE RAFL COULD BE FAIRLY SIGNIFICANT. UPPER JET STRENGTHENS AS IT PASSES ACROSS NEW ENGLAND BUT FORECAST AREA A LITTLE DISPLACED FROM RIGHT ENTRANCE REGION. THIS TIME PERIOD IS FAR ENOUGH IN THE FUTURE TO EXPECT CHANGES IN THE GUIDANCE. FRI THRU MON...FORECAST AREA IS IN WNW FLOW AND SUSCEPTIBLE TO ONE OR TWO WEAK COLD FRONTAL PASSAGES...MOST NOTABLY SUN AFTERNOON WHEN BOTH THE 12Z RUNS OF THE ECMWF AND GFS DEPICT A FAIRLY PRONOUNCED SHORT WAVE TROF EMBEDDED IN THE WNW FLOW ACCOMPANIED BY 500 MB TEMPS DROPPING TO THE -16C TO -17C RANGE AND AS A CONSEQUENCE TOTAL TOTALS ABOVE 50. COOLER THAN NORMAL WEATHER LOOKS TO BE IN STORE FOR EARLY NEXT WEEK AS SIGNIFICANT MID LEVEL VORTEX BECOMES ESTABLISHED OVER EAST CENTRAL CANADA. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERALL...HIGH CONFIDENCE...BUT LOWER CONFIDENCE ON CIGS/VSBYS THROUGH TONIGHT OVER CAPE/ISLANDS. THROUGH 00Z...MAINLY VFR...BUT AREAS OF MVFR CIGS SE COASTAL MA AND CAPE/ISLANDS. ISOLD TO WIDELY SCT STORMS E MA. TONIGHT...HIGH CONFIDENCE VFR...BUT MVFR/IFR FOG MAY REDEVELOP OVER ACK THIS EVENING. MON AND MON NIGHT...HIGH CONFIDENCE VFR. KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEABREEZE SHOULD SHIFT TO SOUTH BY 21Z. BRIEF SHOWER/TSTM POSSIBLE UNTIL 19Z. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK...WEDNESDAY THROUGH SATURDAY... MODERATE TO HIGH CONFIDENCE DURING THE PERIOD. WED THROUGH MID AFTERNOON THU...VFR CONDITIONS LIKELY. LATE THU/THU NIGHT...WIDESPREAD MVFR CONDITIONS DEVELOPING WITH AREAS OF IFR POSSIBLE OVERNIGHT. FRI THRU SAT...VFR CONDITIONS LIKELY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE. FINE BOATING WEATHER AS HIGH PRES BUILDS IN FROM THE WEST. WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH TUE NIGHT. OUTLOOK...WEDNESDAY THROUGH SATURDAY... MODERATE TO HIGH CONFIDENCE. NO SIGNIFICANT WIND OR WAVES EXPECTED THRU THE PERIOD EXCEPT MAY HAVE ENOUGH WIND WITH THE THU NIGHT SYSTEM FOR SOME 5 FOOTERS IN THE OUTER S COASTAL WATERS. WAVE WATCH GUIDANCE IS ALSO SUGGESTING SOME 5 FOOTERS IN THE OUTER S COASTAL WATERS ON SAT BUT NOT CONFIDENT ON THAT HAPPENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/THOMPSON NEAR TERM...KJC SHORT TERM...KJC LONG TERM...THOMPSON AVIATION...KJC/THOMPSON MARINE...KJC/THOMPSON
Hazardous weather outlook, Jul 29, 4:41 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EDT MON JUL 29 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 441 PM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-270>273-302045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- OCEAN WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN FROM 40 TO 60 NM OFFSHORE- OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET 20 TO 35 NM OFFSHORE- OCEAN WATERS FROM MARTHAS VINEYARD TO NANTUCKET FROM 25 TO 45 NM OFFSHORE- OCEAN WATERS FROM MONTAUK NY TO MARTHAS VINEYARD FROM 25 TO 40 NM OFFSHORE- 441 PM EDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 29, 1:32 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT MON JUL 29 2013
MAZ016-019-291815-
EASTERN PLYMOUTH MA-EASTERN NORFOLK MA-
132 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORM ON THE SOUTH SHORE...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BRAINTREE...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE RAINFALL RATES OF UP TO 1 INCH PER HOUR AS
IT HEADS TOWARD WEYMOUTH...HINGHAM AND HULL BEFORE 230 PM. STORMS
SHOULD REMAIN TO THE SOUTH OF THE HARBOR ISLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED ON PARTS OF
THE SOUTH SHORE. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4216 7098 4217 7098 4217 7101 4221 7105
4225 7098 4223 7095 4225 7096 4226 7090
4225 7088 4227 7088 4225 7087 4226 7085
4230 7088 4227 7085 4225 7077
TIME...MOT...LOC 1727Z 235DEG 14KT 4220 7097
JWDLocal storm report, Jul 29, 2:33 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
07/29/2013 NORFOLK MA AMATEUR RADIO
8-INCH DIAMETER LIMB DOWN ON ROUTE 121.
0130 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.
0200 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
MINOR STREET FLOODING.
&&
JWDSpecial weather statement, Jul 29, 3:09 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT MON JUL 29 2013
MAZ012-292000-
SOUTHERN WORCESTER MA-
309 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORM FORMING IN SOUTHERN WORCESTER COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBSTER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS SOUTHEAST WORCESTER COUNTY THROUGH 4 PM.
LOCATIONS IMPACTED INCLUDE...
WHITINSVILLE...NORTHBRIDGE...GRAFTON...UPTON...DOUGLAS AND SUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4202 7180 4203 7181 4203 7183 4205 7186
4225 7171 4215 7152 4201 7180
TIME...MOT...LOC 1904Z 226DEG 12KT 4206 7181
JWDSpecial weather statement, Jul 29, 3:24 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT MON JUL 29 2013
MAZ012-292000-
SOUTHERN WORCESTER MA-
324 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS IN SOUTHERN WORCESTER COUNTY...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUDLEY...AND ANOTHER STORM NEAR
WHITINSVILLE...MOVING NORTHEAST AT 25 MPH.
BRIEF DOWNPOURS...HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO
40 MPH ARE POSSIBLE WITH THESE STORMS AS THEY MOVE ACROSS SOUTHERN
WORCESTER COUNTY.
THE STORM NEAR DUDLEY MAY REACH DOWNTOWN WORCESTER AROUND 4 PM.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...AUBURN...CHARLTON...OXFORD...GRAFTON...SUTTON...DUDLEY...
WHITINSVILLE...GRAFTON...AND UPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORM APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4205 7204 4219 7193 4219 7190 4223 7186
4226 7187 4230 7184 4220 7164 4202 7198
4202 7199
TIME...MOT...LOC 1921Z 221DEG 21KT 4207 7197
JWDSpecial weather statement, Jul 29, 4:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT MON JUL 29 2013
MAZ005-006-NHZ012-292115-
CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
429 PM EDT MON JUL 29 2013
...STRONG THUNDERSTORMS IN THE MERRIMACK VALLEY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TYNGSBORO TO NEAR MAYNARD...AND WAS MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH AND BRIEF DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...DRACUT...PELHAM...NORTH ANDOVER...NEWBURY...
HAVERHILL...WEST NEWBURY...GROVELAND...METHUEN...CHELMSFORD...
CARLISLE...AMESBURY...MERRIMAC...ANDOVER...HUDSON...TYNGSBORO...
TEWKSBURY...BILLERICA AND WESTFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4284 7091 4240 7145 4275 7147 4278 7145
4283 7139 4277 7135 4274 7119 4280 7118
4281 7116 4282 7112 4281 7107 4286 7103
4288 7094
TIME...MOT...LOC 2026Z 217DEG 49KT 4267 7137 4245 7144
JWDLocal storm report, Jul 29, 4:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG WRENTHAM 42.07N 71.33W
07/29/2013 NORFOLK MA AMATEUR RADIO
8-INCH DIAMETER LIMB DOWN ON ROUTE 121.
0130 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
MINOR STREET FLOODING IN AREA NEAR UPPER UNION STREET.
0200 PM FLOOD FRANKLIN 42.09N 71.39W
07/29/2013 NORFOLK MA AMATEUR RADIO
RIGHT LANE OF KING STREET TO I-495 SOUTH EXIT RAMP HAD
MINOR STREET FLOODING.
0439 PM NON-TSTM WND DMG SHERBORN 42.23N 71.37W
07/29/2013 MIDDLESEX MA AMATEUR RADIO
TWO TREES DOWN ON WASHINGTON ST.
&&
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:00 PM EDT | Special Weather Statement | BOX | Norfolk | 45 min |
| Jul 29, 12:35 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 29, 12:45 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 45 min |
| Jul 29, 1:06 PM EDT | Areal Flood Advisory | BOX | Norfolk, Suffolk | 114 min |
| Jul 29, 1:32 PM EDT | Special Weather Statement | BOX | Suffolk | 43 min |
| Jul 29, 1:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 29, 3:09 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 29, 3:24 PM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Jul 29, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| Jul 29, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 48 min |
| Jul 29, 4:26 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 49 min |
| Jul 29, 4:29 PM EDT | Special Weather Statement | BOX | Middlesex | 46 min |
| Jul 29, 4:32 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 43 min |
| Jul 29, 4:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jul 29, 5:13 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 47 min |
| Jul 29, 6:41 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Jul 29, 7:04 PM EDT | Special Weather Statement | BOX | Middlesex | 41 min |
| Jul 29, 7:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 29, 7:26 PM EDT | Special Weather Statement | BOX | Suffolk | 49 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.